Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 49, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2014, 11:59 AM CDT for Brown County, Keya Paha County, Rock County, Nebraska. It was in force for 46 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2014, 11:59 AM CDT (16:59 UTC)
- Expired
- Jun 3, 2014, 12:45 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Brown County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 117 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 12:05 PM CDT | HAIL 0.88 | 10 N Ainsworth, NE | |
| Jun 3, 12:05 PM CDT | HAIL 1 | 12 N Ainsworth, NE | HAIL IS COVERING THE GROUND |
| Jun 3, 12:05 PM CDT | HAIL 1.75 | 8 W Springview, NE | |
| Jun 3, 12:15 PM CDT | TORNADO | 1 Nw Bassett, NE | AN UNCONFIRMED REPORT OF A BRIEF TORNADO 1 TO 1 1/2 MILES NORTHWEST OF BASSETT BY STORM CHASER. |
| Jun 3, 12:18 PM CDT | HAIL 1.5 | 11 N Ainsworth, NE | |
| Jun 3, 12:18 PM CDT | HAIL 1.75 | 2 S Springview, NE | |
| Jun 3, 12:30 PM CDT | HAIL 1.75 | 7 N Bassett, NE | WIND SPEEDS ESTIMATED 55 TO 60 MPH |
| Jun 3, 12:30 PM CDT | HAIL 1.75 | 7 N Bassett, NE | |
| Jun 3, 12:30 PM CDT | TORNADO | 1 W Bassett, NE | TRAINED SPOTTER REPORTED A TORNADO AROUND 1230 PM RELAYED BY EM DOUG FOX. |
| Jun 3, 12:45 PM CDT | TSTM WND DMG | 7 N Bassett, NE | EMERGENCY MANAGER RELAYED REPORT FROM BASSETT FIREMAN OF WIND DAMAGE FROM 7 MILES NORTH OF BASSETT EAST SOUTHEAST OF NEWPORT ABOUT 15 MILES OF DAMAGE. REPORTS OF GRAIN BINS, PIVOTS AND POWER LINES DOWN. |
| Jun 3, 12:45 PM CDT | HAIL 1.75 | 4 N Newport, NE | |
| Jun 3, 12:46 PM CDT | TSTM WND GST 100 | Newport, NE | REPORT OF 80 TO 100 MPH WINDS REPORTED. |
| Jun 3, 12:46 PM CDT | HAIL 1.75 | Newport, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 9:36 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1655 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
014
WUUS53 KLBF 031659
SVRLBF
NEC017-103-149-031745-
/O.NEW.KLBF.SV.W.0049.140603T1659Z-140603T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1159 AM CDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 1245 PM CDT
* AT 1154 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTHWEST OF SPRINGVIEW TO 8 MILES NORTH OF
JOHNSTOWN...AND MOVING EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AINSWORTH...SPRINGVIEW...BASSETT...LONG PINE...BURTON...MILLS...
NEWPORT...ANTELOPE PEAK...BOBCAT STATE WILDLIFE MANAGEMENT AREA...
MEADVILLE...KELLER PARK STATE RECREATION AREA...PINE GLEN STATE
WILDLIFE REFUGE...THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA...
NETS PEAK...MARIAVILLE AND BROCKSBURG.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 236 AND 273.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 170 AND 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4301 9925 4239 9926 4240 9967 4263 10016
4300 10012
TIME...MOT...LOC 1658Z 285DEG 31KT 4297 9991 4268 9998
HAIL...1.75IN
WIND...60MPH
$$
KNUTSVIG4 follow-up statements
258
WWUS53 KLBF 031717
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1217 PM CDT TUE JUN 3 2014
NEC017-103-149-031745-
/O.CON.KLBF.SV.W.0049.000000T0000Z-140603T1745Z/
BROWN NE-KEYA PAHA NE-ROCK NE-
1217 PM CDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...KEYA PAHA AND NORTHEASTERN BROWN COUNTIES UNTIL 1245 PM CDT...
AT 1213 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF BURTON TO SPRINGVIEW TO 8 MILES
NORTHEAST OF AINSWORTH...AND MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC. QUARTER SIZE HAIL WAS REPORTED 12 MILES NORTH OF
AINSWORTH.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BASSETT...LONG PINE...BURTON...MILLS...NEWPORT...NETS PEAK...
BROCKSBURG AND MARIAVILLE.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 245 AND 273.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 174 AND 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4239 9926 4247 9966 4262 9996 4300 9996
4301 9960 4300 9938 4301 9937 4301 9932
4300 9926
TIME...MOT...LOC 1716Z 283DEG 36KT 4289 9966 4278 9967
4264 9973
HAIL...1.75IN
WIND...60MPH
$$
KNUTSVIG487
WWUS53 KLBF 031719
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1219 PM CDT TUE JUN 3 2014
NEC017-103-149-031745-
/O.CON.KLBF.SV.W.0049.000000T0000Z-140603T1745Z/
BROWN NE-KEYA PAHA NE-ROCK NE-
1219 PM CDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...KEYA PAHA AND NORTHEASTERN BROWN COUNTIES UNTIL 1245 PM CDT...
AT 1217 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BURTON TO 9 MILES SOUTHEAST OF SPRINGVIEW TO 7 MILES
NORTH OF LONG PINE...AND MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC. PING PONG BALL SIZE HAIL WAS REPORTED 11 MILES
NORTH OF AINSWORTH.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BASSETT...MILLS...NEWPORT...NETS PEAK...BROCKSBURG AND MARIAVILLE.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 245 AND 273.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 174 AND 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4239 9926 4247 9966 4262 9996 4300 9996
4301 9960 4300 9938 4301 9937 4301 9932
4300 9926
TIME...MOT...LOC 1719Z 283DEG 36KT 4287 9958 4274 9958
4263 9968
HAIL...1.75IN
WIND...60MPH
$$
KNUTSVIG377
WWUS53 KLBF 031731
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1231 PM CDT TUE JUN 3 2014
NEC017-103-149-031745-
/O.CON.KLBF.SV.W.0049.000000T0000Z-140603T1745Z/
BROWN NE-KEYA PAHA NE-ROCK NE-
1231 PM CDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...SOUTHEASTERN KEYA PAHA AND NORTHEASTERN BROWN COUNTIES UNTIL
1245 PM CDT...
AT 1227 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF MILLS TO 10 MILES NORTH OF
BASSETT TO BASSETT...AND MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC. PING PONG BALL SIZE HAIL WAS REPORTED 11 MILES
NORTH OF AINSWORTH.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEWPORT...BROCKSBURG AND MARIAVILLE.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 252 AND 273.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 176 AND 201.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4250 9963 4262 9977 4294 9966 4294 9926
4239 9926
TIME...MOT...LOC 1730Z 283DEG 36KT 4284 9943 4271 9943
4260 9953
HAIL...1.75IN
WIND...60MPH
$$
KNUTSVIG054
WWUS53 KLBF 031737
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1237 PM CDT TUE JUN 3 2014
NEC017-103-149-031745-
/O.CON.KLBF.SV.W.0049.000000T0000Z-140603T1745Z/
BROWN NE-KEYA PAHA NE-ROCK NE-
1237 PM CDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...SOUTHEASTERN KEYA PAHA AND NORTHEASTERN BROWN COUNTIES UNTIL
1245 PM CDT...
AT 1231 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF MILLS TO 9 MILES NORTHWEST OF NEWPORT
TO BASSETT...AND MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC. GOLF BALL SIZE HAIL AND WIND SPEEDS UP TO 60 MPH
WERE REPORTED 7 MILES NORTH OF BASSETT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEWPORT AND MARIAVILLE.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 252 AND 273.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 176 AND 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4250 9963 4260 9972 4291 9958 4294 9926
4239 9926
TIME...MOT...LOC 1736Z 283DEG 36KT 4283 9935 4270 9935
4259 9945
HAIL...1.75IN
WIND...60MPH
$$
KNUTSVIGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:26 AM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jun 3, 6:26 AM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 626 AM CDT TUE JUN 3 2014 .SYNOPSIS... ISSUED AT 351 AM CDT TUE JUN 3 2014 ON THE 07Z MSL PLOT/ANALYSIS...LOW LEVEL FEATURES OF SPECIAL INTEREST INCLUDE A FRAGMENTED BOUNDARY OR FRONT ACROSS NORTHERN NEBRASKA TO ABOUT MULLEN...THEN INTO COLORADO AROUND DENVER. ANOTHER FRONT WAS INDICATED NORTHEAST TO SOUTHWEST KANSAS AND INTO SOUTHEAST COLORADO. THE WATER VAPOR IMAGERY SHOWED A BOUNDARY FROM WESTERN NEBRASKA THROUGH SOUTHERN WYOMING TO NORTHEAST UTAH. THE 06Z DERIVED PRECIPITABLE WATER FROM GOES AND SATELLITE MICROWAVE SHOWED THE MOISTURE PLUME EXTENDING ACROSS THE NEBRASKA PANHANDLE INTO SOUTHWEST NEBRASKA WITH VALUES OF 20-25MM. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 351 AM CDT TUE JUN 3 2014 THE SEVERE THUNDERSTORM AND TORNADO THREAT ARE THE CRITICAL FORECAST ISSUES TODAY FOR WESTERN AND NORTH CENTRAL NEBRASKA. THE POSITION OF THE FRONT AND DRY LINE ARE THE KEY TO TYING DOWN THE LOCATIONS OF SEVERE WEATHER AND TORNADOES. THE HIGH RAP13 AND NAM12 ARE IN DECENT AGREEMENT IN THAT SENSE. THERE ARE SOME DIFFERENCES IN THE LOCATION OF THE MOST FAVORABLE ROTATIONAL PARAMETERS SUCH AS 0-3KM HELICITY AND THE 0-2KM LAYER VORTICITY GENERATION PARAMETER. FOR 18Z...HIGH RESOLUTION SHORT RANGE PROJECTIONS OF THE 0-2KM THETA-E FIELDS SHOW THE FRONT ACROSS NORTH CENTRAL TO SOUTHEAST NEBRASKA WITH THE DRY LINE ACROSS EXTREME EASTERN NEBRASKA. TOWARD 21Z...THE DRY LINE BEGINS TO BULGE INTO EXTREME SOUTHWEST NEBRASKA. WITH THE FRONT CONTINUING ACROSS NORTH CENTRAL TO SOUTHEAST NEBRASKA. AT 00Z...THE CLOSED SURFACE LOW IS NORTH OF OGALLALA WITH THE DRY LINE BULGING TO NORTH PLATTE. AT 15Z...THE HIGHEST CONDENSATION PRESSURE (900MB BASED)...THE STRONGEST VORTICITY GENERATION PARAMETER GRADIENT ARE LOCATED AND THE HIGHEST 0-2KM HELICITY COMBINE APPROXIMATELY ALONG A VALENTINE-THEDFORD-NORTH PLATTE LINE. AS A RESULT...IT IS REASONABLE TO BELIEVE THAT THE BEST POTENTIAL FOR TORNADO DEVELOPMENT IS ALONG THAT LINE AND NORTH AND EAST OF IT. SUPERCELL MOVEMENT IS LIKELY TO BE ACROSS THE SURFACE BOUNDARIES...SO CELLS SHOULD CLUSTER AND DEVELOP FAIRLY QUICKLY INTO ONE OR MORE QUASI-LINEAR CONVECTIVE SYSTEMS...PROBABLY BY MID AFTERNOON. BY 21Z...THE BEST TORNADIC POTENTIAL SHIFTS TO NORTHEAST NEBRASKA. HOWEVER...THE DRY LINE BULGING INTO SOUTHWEST NEBRASKA WILL CREATE A THREAT OF LARGE HAIL AND DAMAGING WIND FOR THE AREA SOUTH AND WEST OF AN OSHKOSH-NORTH PLATTE-MCCOOK LINE. IT DOES APPEAR THAT THE POTENTIAL OF SEVERE WEATHER WILL BE OUT OF WESTERN AND NORTH CENTRAL NEBRASKA BY LATE AFTERNOON TO EARLY EVENING. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 351 AM CDT TUE JUN 3 2014 MAIN FORECAST ISSUES THROUGH THIS PERIOD INCLUDE TIMING OF PRECIPITATION CHANCES AND TEMPERATURES AS SEVERAL WEAK SYSTEMS MOVE ACROSS THE AREA. THERE IS FAIR AGREEMENT AMONG THE MODELS IN THE GENERAL WEATHER PATTERN PATTERN THROUGH THE WEEKEND. THE UPPER LEVEL RIDGE OVER NORTHERN MEXICO INTO THE SOUTHERN PLAINS WILL MEANDER EAST TO THE TEXAS/LOUISIANA AREA BY THE WEEKEND...BUT WILL DEAMPLIFY AS SEVERAL TROUGHS MOVE OUT OF CANADA AND THE PACIFIC TO FLATTEN OUT THE FLOW. THESE SHORTWAVE TROUGHS ARE LOOKING TO MOVE ACROSS THE AREA ABOUT EVERY 12-36 HOURS WEDNESDAY THROUGH SATURDAY. HAVE ATTEMPTED TO REFINE TIMING OF SOME OF THE PRECIPITATION CHANCES AS IT IS LIKELY THERE WON/T BE SHOWERS AND STORMS ONGOING THROUGH EVERY PERIOD OF THE FORECAST. THAT BEING SAID...WITH THE QUICK MOVING SHORTWAVES...THERE IS ENOUGH DIFFERENCES IN MODEL SOLUTIONS TO KEEP FROM BEING ABLE TO PULL CHANCES FROM TOO MANY PERIODS. STARTING ON WEDNESDAY...WEAK RIDGING WILL BUILD IN OVER THE CENTRAL PLAINS BEHIND THE DEPARTING SHORTWAVE TROUGH THAT WILL BRING THE ACTIVE WEATHER TO THE AREA TODAY. THERE MAY BE SOME LINGERING SHOWERS STILL OVER THE EASTERN PARTS OF THE FORECAST AREA WEDNESDAY MORNING...BUT THIS SHOULD MOVE OUT FAIRLY EARLY IN THE MORNING LEAVING THE FORECAST GENERALLY DRY. THE LATEST MODEL RUNS ARE A BIT FASTER PUSHING THE SURFACE HIGH EAST WHICH BRINGS THE RETURN SOUTHERLY FLOW INTO THE WESTERN PART OF THE AREA...SO EXPECTING A FAIRLY GOOD GRADIENT IN HIGH TEMPERATURES WEDNESDAY. A SHORTWAVE TROUGH WILL MOVE INTO THE NORTHERN AND CENTRAL PLAINS WEDNESDAY NIGHT TO BRING CHANCES FOR SOME SHOWERS AND THUNDERSTORMS LATE WEDNESDAY AFTERNOON OVER THE NORTHERN PANHANDLE AND THEN TRACKING EAST INTO THE DAY THURSDAY. STORMS THAT DEVELOP WEDNESDAY AFTERNOON HAVE THE POTENTIAL TO BE STRONG AS THEY MOVE INTO THE FORECAST AREA DUE TO DEEP LAYER SHEAR BEING AT 40-50KTS ALONG WITH 1500-2500 J/KC OF MU CAPES. THINKING THE SEVERE THREAT WILL BE PREDOMINANTLY NORTHWEST OF THE LOCAL AREA AS THE STORMS LOOK TO MOVE INTO THE FORECAST AREA IN THE EVENING AND WITH CAPE AND SHEAR BOTH DIMINISHING...UNSURE OF HOW LONG ACTIVITY WILL SUSTAIN ITSELF. A WEAK LOW LEVEL JET DOES DEVELOP IN THE EVENING WHICH COULD HELP FUEL THE STORMS...BUT AGAIN ITS WEAK SO ALTHOUGH A SEVERE STORM OR TWO CAN/T BE RULED OUT...DON/T EXPECT ANY WIDESPREAD SEVERE STORMS. THROUGH THURSDAY MODELS HAVE A SURFACE LOW OVER MANITOBA WITH A WARM FRONT DOWN THROUGH CENTRAL NEBRASKA AND A COLD FRONT UP THROUGH MONTANA. MODELS WANT TO CONTINUE SHOWER AND THUNDERSTORM ACTIVITY THROUGH MUCH OF THE DAY AS WEAK IMPULSES OF ENERGY IN THE MID LEVELS PUSH ACROSS THE CENTRAL PLAINS AHEAD OF A SHORTWAVE TROUGH PUSHING INTO THE CALIFORNIA COAST. THEN AS THE TROUGH MOVES INTO THE ROCKIES AND TOWARDS THE PLAINS THROUGH FRIDAY NIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE. DO THINK ACTIVITY WILL BE FAIRLY WIDESPREAD INTO THE DAY SATURDAY AS ANOTHER SHORTWAVE TROUGH WILL MOVE OUT OF THE PACIFIC NORTHWEST AND INTO THE NORTHERN PLAINS TO ENHANCE THE LARGE-SCALE LIFT. AT THIS TIME...IT IS TO EARLY DISCERN CHANCES FOR SEVERE STORMS FOR THURSDAY AND FRIDAY. PARAMETERS ARE SHOWING THAT SOME STRONG TO SEVERE STORMS CAN/T BE RULED OUT BUT AT THIS TIME JUST DON/T SEE A PARTICULARLY STRONG SET-UP FOR A LARGE SEVERE WEATHER OUTBREAK IN THESE TIME PERIODS. BY SUNDAY...MODEL SOLUTIONS BEGIN TO DIVERGE WITH THE LARGE-SCALE FLOW. THIS IS BASED ON A DIFFERENCE IN TIMING OF A STRONG SHORTWAVE TROUGH MOVING OUT OF THE GULF OF ALASKA INTO THE PACIFIC NORTHWEST. THE ECMWF IS A BIT MORE PROGRESSIVE AND QUICKER...MOVING IT INTO THE NORTHERN ROCKIES BY MONDAY MORNING. THIS FASTER SOLUTION DOESN/T ALLOW FOR THE UPPER LEVEL PATTERN TO AMPLIFY MUCH AND KEEPS THE FLOW FAIRLY ZONAL PRIOR TO THIS SHORTWAVE MOVING INTO THE PLAINS MONDAY NIGHT AND TUESDAY. THE SLOWER GFS DOES/T BRING THE TROUGH ONSHORE UNTIL MONDAY NIGHT...WHICH LEADS TO MUCH STRONGER AMPLIFICATION OF THE RIDGING DOWNSTREAM OVER THE PLAINS FOR EARLY IN THE WEEK. CONFIDENCE IS LOW IN THE SUNDAY/MONDAY TIME-FRAME AND USED A BLEND OF THE LONG-RANGE MODELS FOR THE FORECAST...BUT TRENDED CLOSER TO THE ECMWF AS THE NEW 03.00Z GFS IS TRENDING TOWARDS A FASTER/LESS AMPLIFIED SOLUTION. THIS WOULD SUGGEST COOLER TEMPERATURES FOR SUNDAY AND MONDAY...WITH DRY CONDITIONS SUNDAY AND CHANCES FOR SHOWERS AND THUNDERSTORMS MONDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 625 AM CDT TUE JUN 3 2014 A CLUSTER OF THUNDERSTORMS NEAR THE NEBRASKA-SOUTH DAKOTA BORDER WILL CONTINUE AT VTN UNTIL 13Z AND COULD AFFECT ANW UNTIL 14Z. THEN...IT MAY REACH ONL AROUND 13Z AND CONTINUE ABOUT AN HOUR. OTHER STORMS ARE EXPECTED TO PASS NORTH AND EAST OF BBW. FOR THE REST OF THE AREA...GOOD FLIGHT CONDITIONS ARE LIKELY UNTIL 16Z WHEN ANOTHER ROUND OF THUNDERSTORMS CAN BE EXPECTED OVER ALL BUT THE SOUTHWEST NEAR OGA AND IML. THE SECOND ROUND IS LIKELY TO PRODUCE HAIL OF AT LEAST 3/4 INCH DIAMETER WITH WIND GUSTS TO 50KT. HOWEVER...THE PROBABILITY OF THE LARGER HAIL AND 50KT WIND AT ANY ONE SITE IS LOW. MODEL PROJECTIONS INDICATE THAT THUNDERSTORMS ARE NOT EXPECTED AFTER 04Z IN CENTRAL AND WESTERN NEBRASKA. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...BROOKS AVIATION...SPRINGER
Hazardous weather outlook, Jun 3, 5:08 AM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 508 AM CDT TUE JUN 3 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-041015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 508 AM CDT TUE JUN 3 2014 /408 AM MDT TUE JUN 3 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS IN MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA TODAY. SEVERE THUNDERSTORMS ARE LIKELY IN AN AREA FROM A LINE FROM CODY IN NORTHERN CHERRY COUNTY THROUGH HYANNIS...ARTHUR AND NORTH PLATTE TO CURTIS AND TO THE NORTH AND EAST. IN THAT AREA...LARGE HAIL AND DAMAGING WIND IS LIKELY AND TORNADOES ARE POSSIBLE. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE IN THE EASTERN PANHANDLE AND EXTREME SOUTHWEST NEBRASKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY NIGHT AND THURSDAY. IN FACT...BECAUSE OF A FRONT SHIFTING BACK AND FORTH ACROSS THE CENTRAL PLAINS...THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH SATURDAY EVENING WITH THE HIGHEST PROBABILITY FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED IN CENTRAL AND NORTH CENTRAL NEBRASKA FROM NOON UNTIL ABOUT 7 PM CDT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JRS
In the hours before
Local storm report, Jun 3, 6:53 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 AM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM HAIL CODY 42.94N 101.25W
06/03/2014 M1.00 INCH CHERRY NE PUBLIC
&&
SNIVELYLocal storm report, Jun 3, 7:33 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
733 AM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL 3 E PURDUM 42.07N 100.20W
06/03/2014 E1.00 INCH BLAINE NE PUBLIC
NICKEL TO QUARTER SIZE, TIME ESTIMATED BY RADAR
&&
SNIVELYLocal storm report, Jun 3, 10:05 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1005 AM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL CODY 42.94N 101.25W
06/03/2014 E1.75 INCH CHERRY NE PUBLIC
DELAYED REPORT...TIME ESTIMATED FROM RADAR
&&
SNIVELYSpecial weather statement, Jun 3, 10:27 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1027 AM CDT TUE JUN 3 2014 NEZ005-094-031545- EASTERN CHERRY NE-WESTERN CHERRY NE- 927 AM MDT TUE JUN 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 945 AM MDT/1045 AM CDT/... AT 1025 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF KILGORE...OR 26 MILES NORTHWEST OF VALENTINE...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 158 AND 178. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. KNUTSVIG
Local storm report, Jun 3, 11:31 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1131 AM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL 6 N VALENTINE 42.96N 100.55W
06/03/2014 M1.00 INCH CHERRY NE LAW ENFORCEMENT
&&
SNIVELYLocal storm report, Jun 3, 11:44 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1144 AM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 13 E VALENTINE 42.87N 100.29W
06/03/2014 E1.75 INCH CHERRY NE PUBLIC
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:54 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 36 min |
| Jun 3, 11:13 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 47 min |
| Jun 3, 12:41 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Keya Paha, Rock | 49 min |
| Jun 3, 1:16 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 44 min |
| Jun 3, 2:49 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 25 min |
| Jun 3, 3:47 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 58 min |
| Jun 3, 3:58 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 47 min |
| Jun 3, 4:08 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 52 min |
| Jun 3, 4:18 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 42 min |
| Jun 3, 4:32 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 43 min |
| Jun 3, 4:42 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 48 min |
| Jun 3, 4:53 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 39 min |
| Jun 3, 4:57 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 48 min |
| Jun 3, 5:11 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Thomas | 49 min |
| Jun 3, 5:24 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 51 min |
| Jun 3, 5:54 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Garfield, Loup | 51 min |
| Jun 3, 5:57 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 63 min |
| Jun 3, 6:05 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 40 min |
| Jun 3, 6:10 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Grant | 30 min |
| Jun 3, 6:20 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 55 min |
| Jun 3, 6:41 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 49 min |
| Jun 3, 6:47 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 58 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.